MAUDE Adverse Event Report: COOK INC DILATOR; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

COOK INC DILATOR; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 06/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing an unspecified implant procedure using a dilator.The tip of the dilator reportedly broke off while inserting the device over a wire.The portion of the broken tip was retrieved.No further event details were provided.Additional information was requested relating to the device handling and patient outcome.The device is available for evaluation.
 
Additional Manufacturer Narrative
Additional information: narrative: " after appointment: venous access over right femoral vein.After 8.5 f sheath access (needle, wire, sheath) the sheath has been removed and the dilator has been inserted over an amplatz wire without any problems.After removing the dilator, a 24 f guiding sheath / catheter of the valva mitralis clip system has been inserted.Here the physician noticed a radiopaque spot at the distal tip of the 24 f system.This has been the separated tip of the dilator which has been pushed forward over the wire by the 24 f system." patient outcome: "tip has been removed by sucking it over the wire into the 24 f system sheath with a syringe.After the tip has been in the sheath, the whole system (24f sheath, wire, tip) has been removed.The procedure restarted then with accessing the venous system." (b)(4).Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.The complaint device and 65 unused devices were returned.The device failure analysis revealed the tip of the used device was separated, however no evidence was found to suggest the product was manufactured out of specification.All unused products were inspected and no evidence of nonconformance or damage was found.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.The manufacturing documents in place at the time of manufacture were reviewed and it was found that the device aspect in question was visually inspected by quality control.Based on the information provided, examination of the returned complaint device and unused product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
DILATOR
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6721066
Report Number1820334-2017-01720
Device Sequence Number13856938
Product Code DRE
UDI-Device Identifier00827002014725
UDI-Public(01)00827002014725(17)200426(10)7863391
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberJCD22.0-38-20
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/22/2017
Supplement Date Received by Manufacturer12/08/2017
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;